Review: could Lamictal cause Anxiety (Stress and anxiety)?
Summary: Anxiety is found among people who take Lamictal, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, also take medication Seroquel, and have Bipolar disorder.
We study 37,541 people who have side effects while taking Lamictal from FDA and social media. Among them, 1,335 have Anxiety. Find out below who they are, when they have Anxiety and more.
You are not alone: join a mobile support group for people who take Lamictal and have Anxiety >>>
Lamictal has active ingredients of lamotrigine. It is often used in bipolar disorder. (latest outcomes from 40,650 Lamictal users)
Anxiety has been reported by people with depression, quit smoking, multiple sclerosis, pain, osteoporosis. (latest reports from 212,679 Anxiety patients)
On Jan, 29, 2015: 37,506 people reported to have side effects when taking Lamictal. Among them, 1,386 people (3.70%) have Anxiety.
Time on Lamictal when people have Anxiety * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Anxiety when taking Lamictal * :
Severity of Anxiety when taking Lamictal ** :
|least||moderate||severe||most severe |
How people recovered from Anxiety ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Bipolar disorder (430 people, 31.02%)
- Depression (314 people, 22.66%)
- Anxiety (262 people, 18.90%)
- Epilepsy (140 people, 10.10%)
- Smoking cessation therapy (119 people, 8.59%)
Top co-used drugs for these people * :
- Seroquel (284 people, 20.49%)
- Klonopin (228 people, 16.45%)
- Ambien (187 people, 13.49%)
- Xanax (160 people, 11.54%)
- Cymbalta (157 people, 11.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of lamictal and anxiety on
Do you have Anxiety while taking Lamictal?
You are not alone! Join a mobile support group:
- support group for people who take Lamictal and have Anxiety
- support group for people who take Lamictal
- support group for people who have Anxiety
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lamictal, Anxiety
You may be interested at these reviews (Write a review):
- Interactions of rantidine 150 mg & theophylline 200mg taken in am
I started taking 150mg rantidine with 200mg theophylline, and zyrtec in the morning before breakfast. Within 1 hour of taking my medications, even after eating, I found myself overwhelmed with anxiety, restlessness, the inability to think, and the feeling of dread.
I initially started taking rantidine in the evening, an hour before bed time, and found that it did not cause such a strong reaction. I really believe that these medications, when taken together, can really cause an adverse reaction for a person. I mean, it did me.
- Folic acid withdrawal
I took folic acid 5 for more than 2 years after my past abortion, i continue it until 5 days before that i missed to buy it! Every day i feel worth until today that i ate it and after 2 hours i feel dramatically better!
- Are you mental on methadone
My doctor changed my pain medication back in May of 2014 . I was pleased with how well it handle my back pain and was pleased with how inexpensive it was. My husband had been using the same drug with great results. It wasn't until about a month later I started to notice just feelings of sadness. I didn't think too much of it but then I would get such strong feelings of despair really bad that I would just cry. I also started getting a lot of panic attacks I had so much anxiety at times it prevented me from doing things. At one point I really thought I was having some sort of break down, but the feelings would have highs and lows and sometimes I would have a day with out them. Eventually after being on them for 7 months I went to my doctor and asked if it were possible I was experiencing these feelings from the Methadone. He wasn't sure but with it all happening right after I started taking them he decided to put me on something else. It's been about three weeks and even though the feelings are still there they are not as strong and seem to be passing. I hope as time goes I will feel like myself again and hope never to have to experience something like that again.
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Sinuses and lamictal
Have been having painful problems with sinuses, focal seizures have increased along with lapses of consciousness. Had the doctor take blood levels. They are normal, but feeling like this is not. Am wondering if the strange weather isn't a factor - as there is a constant fluctuation of the air pressure. Has anyone had similar problems. Would love to hear from you
More reviews for: Lamictal, Anxiety
Comments from related studies:
From this study (1 week ago):
From this study (3 months ago):
Started having grand mal seizures at age 24. Have had over 50 seizures, all grand mal and all sever in length and recovery time. Severe loss of memory. Accompanied by 3 strokes. Two TIA and one causing left body from shoulder down for weeks. Cannot drive. Cannot work. Longest length in between episodes is a little over a month. Single mother concerned for my son's and my own safety. Idiopathic. Tried MANY different regiments of medications. Breakthrough severe seizures always occur. Have see. Seen many specialist, all test preformed, no solid answers at all. NO history of epilepsy or seizure disorder in family. At a loss. Please help me get my life back.
anonymousXuka on Aug, 16, 2014:
Have you ever had a fall or injure to the head? (I never had it) but I can relate to you. Because I had a dog that gave birth to these 5 puppies. One of the puppies that I gave away later had continues epilepsy. I later found out that the dog's owner abuse her a lot (hitting in the head.) But none of other 5 or the mom or dad had it (I own the mom & dad). The owner ended up giving the dog away to get killed. I had to go the shelter to take the dog back. One thing I noticed that the dog would get seizure whenever she heard loud noises (like my mom yelling) couple hours prior that. May be you could try to figure out if there was any pattern that could help you to prevent the seizures from happening. Some people think it's silly but one thing helps me going through difficult times is to focus on the positives by listening to the audio "The Secret" & "The Power" from Rhonda Burne. I hope you can get cured soon; miracles do happen. I wish you all the best.
Sunshine on Sep, 5, 2014:
Female, 54, Tennessee
Not sure what state you live in, but medical grade cannibas works well on seizures. It's Given people their life back.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.